Stabilization for the Semilinear Wave Equation in Bounded Domains

  • B. Dehman
Part of the Progress in Nonlinear Differential Equations and Their Applications book series (PNLDE, volume 46)


The aim of this article is to prove a stabilization theorem for the semilinear wave equation on a bounded open domain of ℝ d , d ⩾ 1 with boundary Dirichlet condition. More precisely, we study systems of the type
$$ \left\{ \begin{gathered} \square u + a\left( x \right)\partial _t u + f\left( u \right) = 0 on\left] {0, + \infty } \right[x\Omega \hfill \\ u = 0 on \left] {0, + \infty } \right[ \times \partial \Omega \hfill \\ u\left( {0,x} \right) = u^0 \left( x \right) \in H_0^1 \left( \Omega \right) and \partial _t u\left( {0,x} \right) = u^1 \left( x \right) \in L^2 \left( \Omega \right) \hfill \\ \end{gathered} \right. $$
where the nonlinearity f satisfies some conditions which will be specified later.


Principal Symbol Unique Continuation Carleman Estimate Geometric Control Subcritical Case 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    C. Bardos, G. Lebeau, and J. Rauch, Sharp sufficient conditions for the observation, control and stabilisation of waves from the boundary. SIAM J Control Optim. 305 (1992), 1024–1065.MathSciNetCrossRefGoogle Scholar
  2. [2]
    N. Burq, Contrôlabilité exacte des ondes dans des ouverts peu réguliers, Asymptotic Analysis 14 (1997), 157–191.MathSciNetzbMATHGoogle Scholar
  3. [3]
    N. Burq and P. Gérard, C.N.S pour la contrôlabilité exacte de l’équation des ondes.C.R.A.S 325, série I (1997), 794–752.Google Scholar
  4. [4]
    P. Gérard, Microlocal defect measures. Comm. Partial Duff. Equations 16 (1991), 1761–1794.zbMATHCrossRefGoogle Scholar
  5. [5]
    P. Gérard, Oscillations and concentrations effects in semi-linear dispersive wave equation. J. of Funct. Analysis 41(1) (1996), 60–98.CrossRefGoogle Scholar
  6. [6]
    A. Haraux, Stabilization of trajectories for some weakly damped hyperbolic equations. J. Math. Pures et Appliquées 68 (1989), 145–154.MathSciNetGoogle Scholar
  7. [7]
    J. Rauch and M. Taylor, Exponential decay of solutions for the hyperbolic equation in bounded domain. Indiana University Math. J. 24 (1972), 74–86.Google Scholar
  8. [8]
    L. Robbiano, Théorème d’unicité adapté au contrôle des solutions des problèmes hyperboliques. Comm. Partial Diff. Equations 16 (1991), 789–800.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    A. Ruiz, Unique continuation for weak solutions of the wave equation plus a potential.J.M.P.A. 71 (1992) 455–467.zbMATHGoogle Scholar
  10. [10]
    R. Strichartz, Restriction of Fourier transform to quadratic surfaces and decay of solutions of the wave equation. Duke Math. J. 44 (1977), 705–714.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    D. Tataru, The Xg spaces and unique continuation for solutions to the semilinear wave equation. Comm. Partial Duff. Equations 21(5, 6) (1996), 841–887.MathSciNetzbMATHCrossRefGoogle Scholar
  12. [12]
    E. Zuazua, Exponential decay for the semi linear wave equation with locally distributed damping. Comm. Partial Duff. Equations 15(2) (1990), 205–235.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2001

Authors and Affiliations

  • B. Dehman
    • 1
  1. 1.Faculté des Sciences de TunisCampus Univ.TunisTunisia

Personalised recommendations